Alert archive / Indiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 58, NWS Indianapolis, IN

July 14, 2018Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 14, 2018, 11:16 AM EDT for Warren County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2018, 11:16 AM EDT (15:16 UTC)
Expired
Jul 14, 2018, 12:00 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Warren County, IN

The radar

The Indianapolis radar (KIND), 121 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS53 KIND 141516
SVRIND
INC171-141600-
/O.NEW.KIND.SV.W.0058.180714T1516Z-180714T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1116 AM EDT SAT JUL 14 2018

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northern Warren County in west central Indiana...

* Until noon EDT.

* At 1116 AM EDT, a severe thunderstorm was located over Hoopeston,
  or 10 miles southwest of Talbot, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pine Village, Rainsville, Tab and Pence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4048 8752 4047 8709 4037 8709 4030 8753
TIME...MOT...LOC 1516Z 262DEG 25KT 4044 8764 

HAIL...<.75IN
WIND...60MPH
 
$$

PUMA
3 follow-up statements
016 
WWUS53 KIND 141530
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1130 AM EDT SAT JUL 14 2018

INC171-141600-
/O.CON.KIND.SV.W.0058.000000T0000Z-180714T1600Z/
Warren IN-
1130 AM EDT SAT JUL 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHERN WARREN COUNTY...

At 1130 AM EDT, a severe thunderstorm was located near Talbot, moving
east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pine Village, Rainsville, Tab and Pence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4048 8752 4047 8709 4037 8709 4030 8753
TIME...MOT...LOC 1530Z 262DEG 35KT 4046 8745 

HAIL...<.75IN
WIND...60MPH
 
$$

PUMA
865 
WWUS53 KIND 141550
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1150 AM EDT SAT JUL 14 2018

INC171-141600-
/O.CON.KIND.SV.W.0058.000000T0000Z-180714T1600Z/
Warren IN-
1150 AM EDT SAT JUL 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHERN WARREN COUNTY...

At 1150 AM EDT, a severe thunderstorm was located near Oxford, or
near Templeton, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pine Village, Tab and Rainsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4048 8752 4047 8709 4037 8709 4036 8751
TIME...MOT...LOC 1550Z 264DEG 20KT 4046 8730 

HAIL...<.75IN
WIND...60MPH
 
$$

PUMA
620 
WWUS53 KIND 141557
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1157 AM EDT SAT JUL 14 2018

INC171-141607-
/O.EXP.KIND.SV.W.0058.000000T0000Z-180714T1600Z/
Warren IN-
1157 AM EDT SAT JUL 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL
EXPIRE AT NOON EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4048 8752 4047 8709 4037 8709 4036 8751
TIME...MOT...LOC 1557Z 262DEG 25KT 4046 8727 

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:20 AM EDT, 56 minutes earlier.

Area forecast discussion, Jul 14, 10:20 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1020 AM EDT Sat Jul 14 2018

.UPDATE...
Aviation section updated

&&

.SYNOPSIS...
Issued at 300 AM EDT Sat Jul 14 2018

A combination of upper disturbances along with a cold front will
bring chances for rain to the area later Saturday through Monday
night. High pressure will then keep the middle part of the week dry
before another system brings more rain chances to end the week. Hot
and humid conditions will persist into early next week, then near
normal temperatures will return.

&&

.NEAR TERM /This Afternoon/...

Issued at 1005 AM EDT Sat Jul 14 2018

A weak boundary was found stretching from Southern Lake Michigan
across Northern Illinois to Northern Missouri late this morning.
High pressure was found across the Virginias...with weak southerly
flow in place across Indiana. Dew point temperatures across
Central Indiana were in the humid upper 60s and lower 70s.

Forecast soundings this afternoon continue to suggest a dry column
across Central Indiana. &00mb temps again appear warm enough to
provide a decent mid level cap as convective temperature remain
in the mid 90s. Models and HRRR suggest the weak boundary to the
northwest will remain there through the afternoon and that will be
the focus area for potential convection through the day. Thus
have trended toward a dry forecast this afternoon. With full
sunshine expected have trended highs slightly warmer than
persistence.

Better chances for precip will arrive tonight as the surface
boundary sags southward toward Central Indiana.

&&

.SHORT TERM...(Tonight through Monday night)
Issued at 300 AM EDT Sat Jul 14 2018

Models are close enough that the model blend initialization
was accepted for most items.

The weak upper trough will move into the area tonight and remain
around through the remainder of the short term. A cold front will
also move in as well. These will interact with moisture and
instability to produce chances for showers and thunderstorms
through the period.

With convection dependent on timing of various impulses in the
trough, do not feel confident enough to go higher than chance
category PoPs for any period. Put the highest PoPs in on Monday into
Monday evening as the front moves through.

Coverage of convection on Sunday should be low enough to allow
temperatures to peak around 90. Monday will be a little cooler with
more convection around.

&&

.LONG TERM /Tuesday through Saturday/...
Issued at 335 AM EDT Sat Jul 14 2018

The long term period will largely be cooler and less humid as high
pressure works across the region in the wake of a cold front
passing through the area late Monday.

Storm chances will return late Thursday night into the weekend as
the surface high departs and one or more upper level disturbances
begin to impinge upon the region.

Blended initialization handled things well and required few
changes.

&&

.AVIATION /Discussion for the 141500Z IND TAF/...

VFR Conditions are expected to continue this taf period as
convection NW of Indiana is expected to remain close to the
surface trough it is associated with. Forecast soundings continue
to show a dry column with unreachable convective
temperatures...thus VFR will be the rule.

Previous Discussion below

/Discussion for the 14/12Z TAFs/...
Issued at 710 AM EDT Sat Jul 14 2018

VFR through the period.

Aside from some light borderline MVFR fog that will likely lift by
valid time at a couple of the outlying sites, expect no
significant restrictions most of the TAF period.

There will be a chance for thunderstorms later in the period, and
chances are high enough at LAF and HUF for a vicinity mention.

Winds will be light and frequently variable throughout the period.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...Puma
SHORT TERM...50
LONG TERM...Nield
AVIATION...Nield/JP
Hazardous weather outlook, Jul 14, 4:20 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
420 AM EDT Sat Jul 14 2018

INZ021-028>031-035>049-051>057-060>065-067>072-150830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
420 AM EDT Sat Jul 14 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Hot and humid with thunderstorms possible.

Hazards: Heat stress, lightning, gusty winds, heavy rain.

Timing: Hot conditions during the afternoon, thunderstorm hazards as
early as 4 PM over the far northwest, overspreading the remainder of
the area during the night.

Discussion: An approaching disturbance may produce a few showers and
storms across the area later today into tonight. Otherwise, a hot and
humid airmass will increase the risk for heat related illnesses
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: Heat index values will peak in the mid to upper 90s during
the afternoon hours through Monday. Thunderstorms will be a threat at
times through Monday night, and again on Friday. Severe storms are
not expected at this time, but any storm carries a threat of
lightning, as well as the potential to produce gusty winds and brief
heavy downpours.

Discussion: A frontal system will produce the threat for
thunderstorms into the early part of the week, before high pressure
behind the front brings cooler and less humid air into the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.